Alert archive / Ohio / Small Craft Advisories in 2013

Small Craft Advisory 35, NWS Cleveland, OH

May 17, 2013

NWS Cleveland, OH issued this small craft advisory at May 17, 2013, 5:26 PM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 17, 2013, 5:26 PM EDT (21:26 UTC)
Expired
May 17, 2013, 9:44 PM EDT
In force
4 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

378 
WHUS71 KCLE 172126
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
526 PM EDT FRI MAY 17 2013

LEZ142-143-180400-
/O.NEW.KCLE.SC.Y.0035.130517T2126Z-130518T0400Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
526 PM EDT FRI MAY 17 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

* WINDS AND WAVES: EAST TO NORTHEAST WINDS OF 15 TO 25 KNOTS WILL
  DEVELOP WAVES OF 4 TO 6 FEET ON THE WESTERN BASIN OF LAKE ERIE
  THIS EVENING. WINDS AND WAVES WILL DIMINISH OVERNIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
1 follow-up statement
532 
WHUS71 KCLE 180144
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
944 PM EDT FRI MAY 17 2013

LEZ142-143-180245-
/O.CAN.KCLE.SC.Y.0035.000000T0000Z-130518T0400Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
944 PM EDT FRI MAY 17 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DIMINISHED BELOW 20 KNOTS AND WAVES HAVE DROPPED BELOW
4 FEET ON THE WESTERN BASIN.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 17, 5:11 PM EDT, 15 minutes earlier.

Area forecast discussion, May 17, 5:11 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
511 PM EDT FRI MAY 17 2013

.SYNOPSIS...
A FRONT ACROSS THE STATE OF OHIO FROM WEST TO EAST WILL REMAIN
NEARLY STATIONARY INTO SATURDAY AND THEN LIFT NORTH AS A WARM
FRONT AND BECOME QUITE DIFFUSE. HIGH PRESSURE WILL REMAIN OFF THE
EAST COAST OVER THE WEEKEND AND PRODUCE A SOUTHERLY FLOW ACROSS
THE REGION INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
UPDATED TO BUMP UP POPS ACROSS SW THIRD OF FORECAST AREA FOR THIS
EVENING. SHOWER DEVELOPED NEAR MFD IN AREA OF ISODROSOTHERM
PACKING...WITH WEAK STEERING FLOW DO NOT EXPECT THEM TO MOVE TOO
FAST.  SHOULD DISSIPATE QUICKLY AFTER SUNSET.

ORIGINAL DISCUSSION...
A LONE SHOWER HAS DEVELOPED ALONG THE DEWPOINT GRADIENT THIS
AFTERNOON OVER RICHLAND COUNTY AND OTHER ENHANCED CU ARE ALIGNED
FARTHER WEST NEAR FDY. THERE IS SOME WEAK INSTABILITY ALONG AND
SOUTH OF THIS LINE SO WILL INCLUDE A SLIGHT CHANCE OF SHOWERS THIS
EVENING. HAVE USED THE MAV GUIDANCE FOR MIN TEMPERATURES WITH
MINOR CHANGES.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
A WARMER AND INCREASINGLY HUMID WEEKEND IS IN STORE FOR THE FORECAST
AREA AS THE FRONTAL BOUNDARY LIFTS NORTHWARD AND BECOMES DIFFUSE.
HIGHER HUMID WILL MOVE INTO THE REGION ESPECIALLY ON SUNDAY. A
WEAK SHORT WAVE WILL MOVE EAST ACROSS THE LOWER OHIO AND
TENNESSEE VALLEYS AND MAY SPREAD A FEW SHOWERS/STORMS INTO MAINLY
THE SOUTHERN COUNTIES ON SATURDAY AND SATURDAY EVENING BUT
CONFIDENCE AND TIMING IS RATHER UNCERTAIN.

WILL CONTINUE WITH A SLIGHT CHANCE OF SHOWERS/STORMS SUNDAY
AFTERNOON MAINLY OVER THE SOUTHEAST COUNTIES BUT FORCING FOR
ASCENT IS DIFFICULT TO DETERMINE AT THIS TIME SO WILL JUST
INCLUDE A SMALL TO SLIGHT CHANCE OF PCPN.

DRY CONDITIONS ARE EXPECTED SUNDAY NIGHT AND EARLY MONDAY. HAVE
CONTINUED WITH A SMALL CHANCE FOR SHOWERS AND THUNDERSTORMS FOR
MONDAY AFTERNOON BUT CONFIDENCE IS LOW.

HAVE USED THE MAV GUIDANCE FOR TEMPERATURES WITH MINOR CHANGES.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE EXTENDED PERIOD WILL BE DOMINATED BY A SURFACE LOW PRESSURE
CENTER JUST TO THE WEST OF THE FORECAST AREA.  THIS SYSTEM WILL MOVE
SLOWLY TOWARDS THE REGION THROUGH THE WEEK.  INITIALLY ON TUESDAY IT
APPEARS THAT MOST OF THE FORECAST AREA WILL BE IN THE WARM SECTOR AS
THE WARM FRONT WILL BE NORTH OF THE AREA. SHOWERS AND THUNDERSTORMS
ARE NOT OUT OF THE QUESTION IN THIS ENVIRONMENT BUT WITH A LACK OF A
KICKER...THE ACTIVITY SHOULD REMAIN SCATTERED.  THE GFS SUGGESTS A
SHORT WAVE SHOULD ROTATE THROUGH THE AREA TUESDAY NIGHT BEFORE THE
ACTUAL COLD FRONT ON WEDNESDAY.  WHILE ALL THE PERIODS NEXT WEEK
APPEAR TO BE UNSETTLED WEDNESDAY INTO WEDNESDAY NIGHT APPEAR TO BE
THE TWO PERIODS WITH THE BEST DYNAMICS AND THE GREATEST CHANCE OF
SHOWERS AND THUNDERSTORMS.  SHOWERS WILL REMAIN ON THURSDAY AND
THURSDAY NIGHT AS THE LOW PRESSURE SYSTEM PULLS OUT OF THE AREA.
HIGH PRESSURE SHOULD BEGIN TO BUILD OVER THE REGION FRIDAY MORNING
AND SHOULD BRING AN END TO THE PRECIPITATION THREAT.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
LOW CLOUDS AND FOG OVER THE SOUTHERN SECTIONS OF THE FORECAST AREA
HAVE FINALLY DISSIPATED. HIGH AND MID CLOUDS ARE BEGINNING TO
STREAM IN FROM THE SOUTH. MUCH HIGHER DEWPOINT AIR IS ALONG THE
SOUTHERN BORDER OF THE AREA AND WAS A MAJOR CONTRIBUTOR TO THE IFR
CONDITIONS THIS MORING. THE HIGH/MID CLOUDS STREAMING INTO THE
AREA SHOULD SUPPRESS THE FORMATION OF IFR TONIGHT. I WILL KEEP
CONDITIONS VFR OVERNIGHT. MODELS INDICATE A BETTER CHANCE OF
SCATTERED SHOWERS AND A FEW THUNDERSTORMS ON SATURDAY. WITH A
LARGE AMOUNT OF UNCERTAINTY IN THE POSITION OF THE STORMS I WILL
LEAVE THEM OUT OF THE TAFS AT THIS TIME WITH THE EXCEPTION OF MFD.
AN EASTERLY WIND FLOW WILL CONTINUE FOR MOST OF THE TAF SITES. A
LAKE BREEZE HAS DEVELOPED FOR THE NORTHERN TAF SITES AND WILL KEEP
THE WIND MORE FROM A NORTHEAST DIRECTION FOR ERI...CLE...AND TOL
THIS AFTERNOON.

.OUTLOOK...MOSTLY VFR THROUGH THE WEEKEND. CHANCE FOR
SHOWERS/STORMS INCREASES LATE MONDAY INTO TUESDAY.

&&

.MARINE...
A STALLED FRONTAL BOUNDARY REMAINS LOCKED INLAND KEEPING AN EAST TO
NORTHEAST WIND ACROSS LAKE ERIE TONIGHT. AN AREA OF LOW PRESSURE
MOVING INTO THE OHIO VALLEY SATURDAY AND AN AREA OF HIGH PRESSURE
OVER QUEBEC WILL KEEP AN EASTERLY DOMINANT FLOW OVER THE LAKE. THE
PRESSURE GRADIENT LOOKS UNIMPRESSIVE SO SPEEDS WILL LINGER AROUND
15KT. THE LOW PRESSURE SYSTEM WILL TURN THE WINDS TO THE SOUTHEAST
SATURDAY NIGHT AND INTO SUNDAY WITH SPEEDS UNDER 15 KT ON THE COOLER
WATER. THE FLOW WILL BECOME SOUTHWEST BY TUESDAY. SOME ISOLATED 4 FT
WAVES POSSIBLE IN THE WESTERN BASIN THROUGH SATURDAY...THEN WAVES
1-3 FT THROUGH THE REST OF THE FORECAST.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...LAPLANTE
NEAR TERM...DJB/LAPLANTE
SHORT TERM...LAPLANTE
LONG TERM...GARNET
AVIATION...GARNET
MARINE...JAMISON
Hazardous weather outlook, May 17, 3:37 AM EDT, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
337 AM EDT FRI MAY 17 2013

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-180745-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
337 AM EDT FRI MAY 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LOMBARDY

Nearby

Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.